MAUDE Adverse Event Report: Ethicon Inc. SURGICEL FIBRILLAR; agent, absorbable hemostatic, non-collagen based

Ethicon Inc. SURGICEL FIBRILLAR; agent, absorbable hemostatic, non-collagen based
Catalog Number 1963
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cellulitis (1768); Purulent Discharge (1812); Unspecified Infection (1930); Inflammation (1932); Pain (1994); Discomfort (2330)
Date of Event 08/09/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a tibial osteotomy procedure on (b)(6) 2026 and absorbable hemostat was used.Hemostatic gauze were used for local hemostasis during surgery.More than 40 days after surgery, there was pain and discomfort in the surgical area, but symptomatic treatment did not improve.The patient was admitted to the hospital with cellulitis of the right calf.After admission, symptomatic treatments such as anti infection, anti-inflammatory, and wound drainage were given, and purulent secretions from the wound were cleared in stages until the inflammatory indicators and symptoms of the affected limb gradually improved.During hospitalization, the patient's condition remained stable and the infection was completely controlled.Prior to discharge, a dressing change was made at the incision site, and the patient's condition recovered.The patient was discharged.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: received information as following from sales rep via phone today.Please refer to the event description, other information requested is unknown.1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 2.What were the diagnosis and indication for the index surgical procedure? 3.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.4.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? 5.Where was the surgicel used (on what tissue)? 6.How much surgicel was used during the procedure? 7.Was the surgicel product left in place? 8.What were current symptoms following the index surgical procedure? what was the onset date? 9.Please describe the patient manifestations of the reported infection (location, severity, appearance).10.Please provide the onset date/time of infection from the initial surgical procedure.11.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? 12.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? 13.Were cultures and sensitivities performed? if so, please provide the results.14.How much and what type of drainage is present in this wound? (if applicable) 15.Please describe any medical intervention performed including medication name and results.16.Were any pre-op cleansing procedures changed recently? if yes, please describe 17.Has any surgical or medical intervention been performed? 18.What is physician¿s opinion as to the cause of this event? 19.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative experience? 20.What is the patient¿s current status? 21.What is the users experience w/ surgical powder and other hemostatic agents? investigation summary.An analysis of the product could not be performed since a physical sample was not received for evaluation."a manufacturing record evaluation was performed for the finished device batch 109x73, 1963-12 and no non-conformances were identified.Mfg.Date - 05/06/2025.Exp.Date - 04/30/2028".As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition, therefore it has been determined that no corrective and preventive action is required at this time.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.Device history review."a manufacturing record evaluation was performed for the finished device batch 109x73, 1963-12 and no non-conformances were identified".This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL FIBRILLAR
Common Device Name
agent, absorbable hemostatic, non-collagen based
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-San Lorenzo PR
road 183, km 8.3
san lorenzo PR 00754
PR   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50802257
Report Number2210968-2026-09291
Device Sequence Number13398992
Product Code LMG
UDI-Device Identifier10705031003132
UDI-Public(01)10705031003132(17)280430(10)109X73
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1963
Device Lot Number109X73
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2026
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown